Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 148, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Oct 31, 2009, 10:24 PM CDT for 4 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 10:24 PM CDT (03:24 UTC)
- Expired
- Nov 1, 2009, 9:47 AM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Cypress Creek near Jefferson (JFFT2). The gauge peaked at 13.48 ft at Oct 30, 2009, 11:00 PM CDT.
- Action stage
- 12.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07346070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:39 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 31, 9:39 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 939 PM CDT SAT OCT 31 2009 .DISCUSSION... FOR A CALM/COOL NIGHT...HAVE BEEN VERY BUSY THIS EVENING WITH OVERTOPPED LEVEES/POTENTIAL RESULTANT BREACHES ON RED CHUTE BAYOU IN BOSSIER PARISH...AS MAJOR FLOODING CONTINUES TO IMPACT A CONSIDERABLE NUMBER OF RESIDENTS IN WAKE OF THE EXCESSIVELY HEAVY RAINFALL WHICH FELL THURSDAY. FLOODING IS ONGOING IN A NUMBER OF SUBDIVISIONS ALONG THE RED CHUTE BASIN...WITH THIS EXPECTED TO CONTINUE THROUGHOUT THE REMAINDER OF THE WEEKEND AS THE BAYOU IS AT/NEARING CREST THIS EVENING/OVERNIGHT IN NORTHEAST BOSSIER CITY...AND DOWNSTREAM IN THE SLIGO COMMUNITY. THUS...FFW/S FOR BOSSIER PARISH WILL CONTINUE OVERNIGHT GIVEN THE OVERTOPPED LEVEES/POSSIBLE BREACHES. PLEASE REFER TO THE LATEST FFW/S...FLOOD WARNINGS...AND STATEMENTS FOR THE LATEST UPDATES. WEATHERWISE...COULDN/T ASK FOR A BETTER NIGHT FOR SANDBAGGING EFFORTS...OR FOR THE TRICK-OR-TREATERS. DRY NW FLOW ALOFT AND STRONG SFC RIDGE CENTERED FROM CNTRL TX INTO AR HAS YIELDED CLEAR/COOL CONDITIONS OVER THE MS VALLEY INTO THE SRN PLAINS. LITTLE CHANGE IS EXPECTED IN THE SHORT TERM...AS CLEAR SKIES/MILD DAYS...AND COOL NIGHTS EXPECTED. FORTUNATELY...NO RAIN IS EXPECTED THROUGHOUT THE ENTIRE FORECAST PERIOD. CURRENT FORECAST IS IN GOOD SHAPE...BUT DID UPDATE TO LOWER TEMPS A CATEGORY...WITH MIN TEMPS TONIGHT SIMILAR TO THIS MORNING/S. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... BEAUTIFUL WEATHER EXPECTED TO CONTINUE AT ALL TERMINALS OVER THE NEXT 24 HOURS. CANNOT RULE OUT SOME FOG AT ELD/MLU/LFK TERMINALS TOWARDS MORNING BUT OTHERWISE...CLOUDLESS SKIES TO CONTINUE. UPPER RIDGE REMAINS ACROSS THE REGION THROUGH THE NEXT 24 HOURS THUS LIGHT AND VARIABLE WINDS WILL PREVAIL. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 43 71 43 74 53 / 0 0 0 0 10 MLU 43 67 44 73 49 / 0 0 0 0 10 DEQ 37 71 40 73 46 / 0 0 0 0 10 TXK 44 70 47 73 52 / 0 0 0 0 10 ELD 41 71 42 74 49 / 0 0 0 0 10 TYR 44 72 46 74 52 / 0 0 0 0 10 GGG 42 71 45 74 50 / 0 0 0 0 10 LFK 42 74 44 76 50 / 0 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/13
Hazardous weather outlook, Oct 31, 11:45 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT OCT 31 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT OCT 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 4:53 AM CST | Flash Flood Warning | SHV | Bossier | 11 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.